Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 3, NWS Las Vegas, NV

January 20, 2010Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Jan 20, 2010, 3:38 PM MST for Mohave County, Arizona. It took effect at Jan 21, 2010, 11:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2010, 3:38 PM MST (22:38 UTC)
In effect from
Jan 21, 2010, 11:00 AM MST
Expired
Jan 21, 2010, 11:00 PM MST
In force
12 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS75 KVEF 202238
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PST WED JAN 20 2010

...PERIODS OF GUSTY WINDS THROUGH THURSDAY EVENING...

.GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON IN ADVANCE OF
AN APPROACHING STORM SYSTEM ACROSS THE OWENS VALLEY PRODUCING WIND
GUSTS OF 40 TO 45 MPH. THESE WINDS WILL CONTINUE THROUGH EARLY
THIS EVENING. A PERIOD OF GUSTY WINDS WILL OCCUR ON THURSDAY
AFTERNOON AND EVENING ACROSS MOST OF MOHAVE COUNTY AS A STRONG
STORM SYSTEM MOVES ACROSS THE AREA.

AZZ001-003-210645-
/O.NEW.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN
338 PM MST WED JAN 20 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ALL OF MOHAVE COUNTY EXCEPT AREAS ALONG THE COLORADO
RIVER...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST THURSDAY.

* TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP
  LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE
  STRONGEST WINDS WILL LIKELY OCCUR IN THE LATE AFTERNOON AND
  EARLY EVENING HOURS ON THURSDAY BEFORE LESSENING LATER IN THE
  EVENING. 

* WINDS...SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED
  WITH GUSTS OF 40 MPH. GUSTS OF 50 MPH OR GREATER ARE EXPECTED AT
  ELEVATIONS ABOVE 5000 FEET.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING
  DIFFICULT...ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 95. IN
  ADDITION...THE WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY
  AT TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ520-210200-
/O.CON.KVEF.WI.Y.0002.000000T0000Z-100121T0200Z/
OWENS VALLEY-
238 PM PST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
THE OWENS VALLEY.

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING
  WITH THE STRONGEST WINDS LIKELY THROUGH 5 PM.

* WINDS...SOUTH WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED TO
  CONTINUE.

* IMPACTS...TRAVEL ALONG HIGHWAY 395 AND LOCAL STREETS IN THE
  OWENS VALLEY MAY BE DIFFICULT AT TIMES. BE ALERT FOR STRONG
  CROSSWINDS WHILE DRIVING. THE COMBINATION OF WIND AND SNOW WILL
  ALSO CREATE LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

STACHELSKI
6 follow-up statements
899 
WWUS75 KVEF 210201
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 PM PST WED JAN 20 2010

...PERIODS OF GUSTY WINDS THROUGH THURSDAY EVENING...

.GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON IN ADVANCE OF
AN APPROACHING STORM SYSTEM ACROSS THE OWENS VALLEY PRODUCING
WIND GUSTS OF 40 TO 45 MPH. THESE WINDS WILL CONTINUE THROUGH
EARLY THIS EVENING. A PERIOD OF GUSTY WINDS WILL OCCUR ON
THURSDAY AFTERNOON AND EVENING ACROSS MOST OF MOHAVE COUNTY AS A
STRONG STORM SYSTEM MOVES ACROSS THE AREA.

CAZ520-210500-
/O.EXT.KVEF.WI.Y.0002.000000T0000Z-100121T0500Z/
OWENS VALLEY-
601 PM PST WED JAN 20 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING FOR
THE OWENS VALLEY.

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH 9 PM THIS EVENING.

* WINDS...SOUTH WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED TO
  CONTINUE.

* IMPACTS...TRAVEL ALONG HIGHWAY 395 AND LOCAL STREETS IN THE
  OWENS VALLEY MAY BE DIFFICULT AT TIMES. BE ALERT FOR STRONG CROSSWINDS
  WHILE DRIVING. THE COMBINATION OF WIND AND SNOW WILL ALSO CREATE
  LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AZZ001-003-211200-
/O.CON.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN
701 PM MST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST
THURSDAY FOR NORTHWEST ARIZONA.

* TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP
  LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE  
STRONGEST WINDS WILL LIKELY OCCUR IN THE LATE AFTERNOON AND  
EARLY EVENING HOURS ON THURSDAY BEFORE LESSENING LATER IN THE  
EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED  
WITH GUSTS OF 40 MPH. GUSTS OF 50 MPH OR GREATER ARE EXPECTED AT 
 ELEVATIONS ABOVE 5000 FEET.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING   DIFFICULT...
ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 95. IN   ADDITION...
THE WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY   AT TIMES.
SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


PIERCE
445 
WWUS75 KVEF 210506
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
906 PM PST WED JAN 20 2010

...PERIODS OF GUSTY WINDS THROUGH THURSDAY EVENING...

.A PERIOD OF GUSTY WINDS WILL OCCUR ON THURSDAY AFTERNOON AND
EVENING ACROSS MOST OF MOHAVE COUNTY AS A STRONG STORM SYSTEM
MOVES ACROSS THE AREA.

CAZ520-210615-
/O.EXP.KVEF.WI.Y.0002.000000T0000Z-100121T0500Z/
OWENS VALLEY-
906 PM PST WED JAN 20 2010

...WIND ADVISORY HAS EXPIRED...

SOUTHEAST WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

$$

AZZ001-003-211330-
/O.CON.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN
1006 PM MST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST ARIZONA FROM 11
AM TO 11 PM MST THURSDAY.

* TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP
  LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. THE STRONGEST
  WINDS WILL LIKELY OCCUR IN THE LATE AFTERNOON AND EARLY EVENING
  HOURS ON THURSDAY BEFORE LESSENING LATER IN THE EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH
  GUSTS OF 40 MPH. GUSTS OF 50 MPH OR GREATER ARE EXPECTED AT
  ELEVATIONS ABOVE 5000 FEET.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT...
  ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 95. IN ADDITION...
  THE WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES.
  SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
969 
WWUS75 KVEF 211132
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 AM PST THU JAN 21 2010

AZZ001-003-212000-
/O.CON.KVEF.WI.Y.0003.100121T1800Z-100122T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN
432 AM MST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF MOHAVE COUNTY FROM
11 AM THIS MORNING TO 11 PM MST THIS EVENING.

* TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP
  THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS WILL
  SUBSIDE LATE IN THE EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 40
  TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT...
  ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 93. IN ADDITION...WIND
  BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME SMALL
  TREES OR LIMBS MAY ALSO BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

MORGAN
389 
WWUS75 KVEF 212036
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1236 PM PST THU JAN 21 2010

AZZ001-003-220445-
/O.CON.KVEF.WI.Y.0003.000000T0000Z-100122T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN
136 PM MST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR
ALL OF MOHAVE COUNTY EXCEPT AREAS ALONG THE COLORADO RIVER.

* TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS
  AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS WILL
  SUBSIDE LATE IN THE EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 40
  TO 50 MPH. 

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING
  DIFFICULT...ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 93. IN
  ADDITION...WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT
  TIMES. SOME SMALL TREES OR LIMBS MAY ALSO BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

STACHELSKI
452 
WWUS75 KVEF 212324
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PST THU JAN 21 2010

AZZ001-003-220600-
/O.CON.KVEF.WI.Y.0003.000000T0000Z-100122T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN
424 PM MST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR
ALL OF MOHAVE COUNTY EXCEPT AREAS ALONG THE COLORADO RIVER.

* TIMING...GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO CONTINUE
  THROUGH THE EVENING. THE WINDS WILL SUBSIDE LATE IN THE EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 40 
  TO 50 MPH ESPECIALLY IN THE HIGHER ELEVATIONS.

* IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVELING DIFFICULT...
  ESPECIALLY ALONG INTERSTATE 40 AND HIGHWAY 93. IN ADDITION...
  WIND BLOWN RAIN WILL ABRUPTLY REDUCE VISIBILITY AT TIMES. SOME
  SMALL TREES OR LIMBS MAY ALSO BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

STACHELSKI
913 
WWUS75 KVEF 220613
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1013 PM PST THU JAN 21 2010

AZZ001-003-220715-
/O.EXP.KVEF.WI.Y.0003.000000T0000Z-100122T0600Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...KINGMAN
1113 PM MST THU JAN 21 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR NORTHWEST ARIZONA IS NO LONGER IN EFFECT.

WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH 2 AM BEFORE
DECREASING IN THE LATE NIGHT HOURS.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 10:52 AM MST, 4 hours 46 minutes earlier.

Area forecast discussion, Jan 20, 10:52 AM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
952 AM PST WED JAN 20 2010

.SYNOPSIS...TWO MORE STORM SYSTEMS WILL BRING HEAVY RAIN TO THE
VALLEYS AND HEAVY SNOW TO THE MOUNTAINS THIS AFTERNOON THROUGH
THURSDAY NIGHT. RIVER FLOODING WILL BE A CONCERN THROUGH FRIDAY.
SHOWERS WILL LINGER THROUGH FRIDAY...THEN THE AREA WILL DRY OUT
BEGINNING SATURDAY.
&&

.UPDATE...THE BANK OF FOG THAT SPREAD SOUTH ACROSS THE LAS VEGAS
VALLEY THIS MORNING WAS JUST ABOUT GONE SO LET THE DENSE FOG
ADVISORY EXPIRE. HIGH LEVEL CLOUDS THOUGH HAVE SPREAD BACK IN FROM
THE WEST AND AS A RESULT I HAVE ADJUSTED THE SKY GRIDS AND SENT
OUT UPDATED ZONES. THE THIRD ROUND OF PRECIPITATION IS DUE IN THIS
AFTERNOON INTO THIS EVENING BEFORE THE BIG EVENT STARTS ON
THURSDAY AND CONTINUES INTO FRIDAY. WE WILL BE LOOKING AT PRODUCTS
FOR THAT TIME FRAME THIS MORNING AND AFTERNOON AND LOOK FOR
UPDATES THEN.
&&

.PREV DISCUSSION... /ISSUED 725 AM PST WED JAN 20 2010/

.AVIATION...FOR MCCARRAN...DENSE FOG THAT HAS DEVELOPED ACROSS THE
VALLEY WILL LIKELY PERSIST UP THROUGH 16Z THIS MORNING...WITH A 30
PERCENT CHANCE OF DENSE FOG LASTING UP UNTIL 17Z. RELATIVELY CLEAR
SKIES WILL THEN BEGIN BURNING OFF THE FOG...LEAVING US A BREAK IN
THE WEATHER TODAY BEFORE THE NEXT SYSTEM BRINGS IN ANOTHER PERIOD OF
RAIN...AT TIMES HEAVY...TO THE LAS VEGAS VALLEY THIS EVENING AND
INTO THURSDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...PATCHES OF FOG AND STRATUS HAVE FORMED IN SEVERAL
VALLEY LOCATIONS AND OTHER SHELTERED AREAS THIS MORNING...IN
PARTICULAR THE OWENS VALLEY AND JUST NORTH OF THE LAS VEGAS VALLEY
ALONG THE US HIGHWAY 95 CORRIDOR. THIS SHOULD BURN OFF QUICKLY THIS
MORNING BEFORE ANOTHER STORM SYSTEM MOVES INTO THE REGION THIS
AFTERNOON AND EVENING. EXPECT WIDESPREAD RAIN AND SNOW THROUGH THE
ENTIRE REGION WITH LOW CEILINGS WEDNESDAY AFTERNOON THROUGH THURSDAY.
&&

.PREV DISCUSSION...FROM 344 AM PST...SATELLITE LOOP LOOKS A LOT LIKE
THIS TIME LAST NIGHT WITH ONE STORM EXITING STAGE RIGHT AND ANOTHER
ENTERING STAGE LEFT. THE INCOMING STORM WILL SPREAD MOUNTAIN SNOW
AND VALLEY RAIN ACROSS THE NORTHERN HALF OF THE CWFA TODAY. UPGRADED
THE WINTER STORM WATCH FOR THE CLARK COUNTY MOUNTAINS TO A
WARNING...AND UPGRADED LINCOLN COUNTY TO A WINTER WEATHER ADVISORY.
LATER TONIGHT...RAIN WILL BREAK OUT OVER THE DESERTS...AND IT COULD
BE LOCALLY HEAVY NEAR AND EAST OF THE COLORADO RIVER.
UNFORTUNATELY...THIS IS ONLY ROUND ONE OF A ONE-TWO PUNCH. BY THE
TIME THE PRECIP ENDS OVER OUR SOUTHEAST ZONES THURSDAY MORNING...THE
NEXT STORM WILL ALREADY BE SLAMMING ONSHORE IN SOUTHERN CALIFORNIA.
MORE PRECIP WILL SPREAD ACROSS OUR AREA DURING THE DAY
THURSDAY...WITH YET MORE HEAVY RAIN POSSIBLE OVER SAN BERNARDINO AND
MOHAVE COUNTIES. THIS STORM WILL ALSO PULL UP MUCH WARMER AIR AHEAD
OF IT...WHICH COULD LEAD TO A RAIN-ON-SNOW SITUATION WHICH WOULD
AGGRAVATE THE FLOODING POTENTIAL. LEFT THE FLOOD WATCHES IN PLACE.
WITH THE MAIN TROUGH AXIS OVERHEAD ON FRIDAY...THE FIRE HOSE WILL BE
GONE...BUT INSTABILITY SHOWERS WILL PERSIST FOR ONE MORE DAY.

.LONG TERM...HAD SOME DISTRACTIONS DUE TO CURRENT WEATHER CONDITIONS
WHEN WORKING THE LONG TERM FORECAST. HOWEVER...MADE SOME CHANGES TO
THE EXTENDED FORECAST BY LOWERING THE POPS THIS WEEKEND...PRIMARILY
IN THE WESTERN PART OF THE FORECAST AREA. THERE WILL STILL BE SOME
PRECIPITATION IN THE EASTERN ZONES UNDER THE MOIST FLOW ON THE BACK
SIDE OF THE DEPARTING STORM FROM THURSDAY AND FRIDAY. WITH THE RIDGE
AXIS BUILDING INTO THE AREA SUNDAY AND MONDAY WE SHOULD SEE SUNSHINE
FOR THE FIRST TIME IN A WHILE SUNDAY BUT DO NOT EXPECT MUCH
TEMPERATURE RISE WITH COOLER AIR TRAPPED IN VALLEYS. THE NEXT SYSTEM
STILL EXPECTED TO START MAKING ITSELF FELT LATE MONDAY AS MOISTURE
GETS DRAWN INTO THE SIERRA FIRST AHEAD OF IT. HAVE GONE AHEAD AND
INCREASED POPS AREAWIDE TUESDAY AS MODELS ARE STAYING CONSISTENT IN
BRINGING A MOIST SYSTEM THROUGH THEN. CONCERN FOR NOW IS THE TREND
TOWARDS A MORE NORTHERLY TRACK WHICH WOULD MAKE THE FORECAST TOO
PESSIMISTIC AND AS THE PREVIOUS DISCUSSION MENTIONED THE POSSIBILITY
OF HIGH SNOW LEVELS AND HENCE RAIN ON SNOWFIELDS LAID DOWN BY THIS
WEEKS STORMS.
&&

.HYDROLOGY...HEAVY RAIN AND POSSIBLY MELTING SNOWPACK THURSDAY COULD
PUSH SOME RIVERS TO OR ABOVE FLOOD STAGE FRIDAY. THE MOST LIKELY IS
THE BIG SANDY RIVER NEAR WIKIEUP...AND THE MUDDY RIVER NEAR GLENDALE
MAY ALSO GET CLOSE BASED ON CBRFC FORECASTS. FLOOD WATCHES REMAIN IN
EFFECT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     NVZ016-021.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
     THURSDAY FOR NVZ018-019.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
     THURSDAY FOR NVZ015.
AZ...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     AZZ003-036.
     FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
     AZZ002.
CA...WINTER STORM WARNING UNTIL 10 PM PST THURSDAY FOR CAZ519-521.
     FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
     CAZ525>527.
     WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR CAZ520.
&&

UPDATE...STACHELSKI
AVIATION...KENNEDY
PREVIOUS...MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 20, 5:16 AM MST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 AM PST WED JAN 20 2010

CAZ519-521-210800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
416 AM PST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW IS EXPECTED TODAY. A WINTER STORM WARNING GOES INTO
EFFECT AT 10 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF HEAVY SNOW IS EXPECTED THURSDAY. THE WINTER STORM
WARNING REMAINS IN EFFECT THROUGH THURSDAY EVENING. SNOW SHOWERS
WILL LINGER THROUGH FRIDAY...THEN DRY WEATHER IS EXPECTED OVER THE
WEEKEND. ANOTHER STORM SYSTEM COULD BRING MORE SNOW MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TODAY AND THURSDAY.

NVZ018-019-210800-
SHEEP RANGE-SPRING MOUNTAINS-
416 AM PST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. A WINTER STORM
WARNING WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 AM
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM WILL AFFECT THE MOUNTAINS THURSDAY AFTERNOON AND
EVENING...AND COULD BRING MORE HEAVY SNOW. SNOW SHOWERS WILL
LINGER THROUGH FRIDAY...THEN GENERALLY DRY WEATHER IS EXPECTED
SATURDAY THROUGH MONDAY. ANOTHER STORM SYSTEM COULD BRING MORE
SNOW ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TODAY AND THURSDAY.

NVZ015-210800-
LINCOLN COUNTY-
416 AM PST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. A WINTER WEATHER
ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 AM
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM THURSDAY EVENING WILL BRING MORE
PRECIPITATION...WHICH COULD START AS RAIN BEFORE CHANGING BACK TO
SNOW THURSDAY NIGHT. SNOW SHOWERS WILL LINGER THROUGH
FRIDAY...THEN GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH
MONDAY. ANOTHER STORM SYSTEM COULD BRING MORE SNOW ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TODAY AND THURSDAY.

AZZ002-CAZ525>527-210800-
LOWER COLORADO RIVER VALLEY-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL OVERSPREAD THE AREA TONIGHT. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN WILL TAPER OFF THURSDAY MORNING...THEN ANOTHER STORM WILL
BRING MORE HEAVY RAIN THURSDAY AFTERNOON AND EVENING. A FLOOD
WATCH WILL BE IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. HEAVY RAIN WILL TAPER OFF THURSDAY NIGHT...AND SHOWERS
WILL LINGER THROUGH FRIDAY. GENERALLY DRY WEATHER IS EXPECTED
SATURDAY THROUGH MONDAY...THEN ANOTHER STORM SYSTEM COULD BRING
MORE RAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY.

AZZ003-036-NVZ016-021-210800-
NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA-
NORTHEAST CLARK COUNTY-
416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL OVERSPREAD THE AREA TONIGHT. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN WILL TAPER OFF THURSDAY MORNING...THEN ANOTHER STORM WILL
BRING MORE HEAVY RAIN THURSDAY AFTERNOON AND EVENING. THE HEAVY
RAIN PLUS MELTING SNOW UPSTREAM COULD LEAD TO FLOODING ON THE BIG
SANDY AND MUDDY RIVERS. A FLOOD WATCH WILL BE IN EFFECT FROM
THURSDAY MORNING THROUGH FRIDAY AFTERNOON. HEAVY RAIN WILL TAPER
OFF THURSDAY NIGHT...AND SHOWERS WILL LINGER THROUGH FRIDAY.
GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH MONDAY...THEN
ANOTHER STORM SYSTEM COULD BRING MORE RAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY.

AZZ001-CAZ520-522>524-NVZ014-017-020-022-210800-
NORTHWEST PLATEAU-OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND MOUNTAIN SNOW WILL TAPER OFF THURSDAY MORNING...THEN
ANOTHER STORM WILL SPREAD RAIN BACK OVER THE AREA THURSDAY
AFTERNOON AND EVENING. THE RAIN WILL TAPER OFF THURSDAY
NIGHT...BUT SHOWERS WILL LINGER THROUGH FRIDAY. GENERALLY DRY
WEATHER IS EXPECTED SATURDAY THROUGH MONDAY...THEN ANOTHER STORM
SYSTEM COULD BRING MORE RAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY.

MORGAN

In the hours before

Local storm report, Jan 20, 3:01 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
201 PM PST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     FLOOD            BOULDER BEACH           36.04N 114.81W
01/19/2010                   CLARK              NV   PARK/FOREST SRVC

            THE PARK SERVICE REPORTED ABOUT 4 INCHES OF STANDING
            WATER IN THE BOULDER BEACH CAMPGROUND.

0800 PM     SNOW             1 NNE EAGLE VALLEY      38.04N 114.18W
01/19/2010  M6.0 INCH        LINCOLN            NV   CO-OP OBSERVER

            SPRING VALLEY STATE PARK MEASURED 6.0 OF NEW SNOW AT AN
            ELEVATION OF 5950 FEET. THE END TIME OF THIS EVENT WAS
            ESTIMATED.

0100 AM     SNOW             7 N I-40 AT FORT ROCK   35.29N 113.37W
01/20/2010  M2.5 INCH        MOHAVE             AZ   CO-OP OBSERVER

            DIAMOND M RANCH REPORTED 2 INCHES OF SNOW BETWEEN
            MIDNIGHT AND 1 AM THIS MORNING AT AN ELEVATION OF 5480
            FEET.

&&
DELAYED REPORTS FROM THE SECOND STORM TO AFFECT THE AREA THIS WEEK.

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 5:07 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Jan 19, 6:35 PM MSTAreal Flood AdvisoryVEF115 min
Jan 19, 7:16 PM MSTAreal Flood AdvisoryVEF3 hr
Jan 20, 3:46 AM MSTWinter Weather AdvisoryVEF49 hr

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.